Search

Loading...

Friday, 10 October 2014

Becoming Resistant To Antiviral Treatment

So I guess it is of no surprise when I inform you that I am faced with yet another bout of eczema herpeticum? I've actually lost count now of how many times I've contracted it (Maybe getting close to 15 times in 2.5yrs?) but this is definitely the second time within just over a month.

I asked at my most recent consultation what the likelihood was of me becoming immune to antivirals and was told that it couldn't happen because they're not the same as antibiotics. I've also asked in the past and have always been met with a resounding "no".

Well I did the stupid thing of trawling the internet and came was unfortunate to come across this article about resistance to antiviral treatment.

I am now terrified :(

Taken from the website


I now just feel full of regret and also anger for being allowed to have even reached this state. I have a derm appointment this morning but I have no idea how it will go seeing as the herpeticum I have isn't fully fledged because I was already taking the maintenance dose of 400mg x2 daily, which may lead them to assume from first glance that it isn't herpeticum. However, the tingling and areas of pain suggest otherwise.

Ideally it'd be nice to come off the Ciclosporin again now that my skin is back to a reasonably good state, but it depends if my skin worsens or not in the mean time. My neck is already starting to react but I think that's because I've been scratching it due to stress. Must stop scratching out of habit!

It just annoys me so much how my skin can change in a matter of days. It was only this Sunday past that I was celebrating the fact that I could wear an all black outfit without having it covered in skin flakes. Now I'm undergoing another bout of herpeticum. Ugh.

I also forgot to mention that since I upped my medication I've been experiencing hair loss and did lose my appetite but it does appear to have returned. The hair loss is baffling me because Ciclosporin induces new hair growth however I did notice one of the rare side effects of Aciclovir can be hair loss so perhaps the cocktail of drugs is too toxic for me. We'll see what is said at today's appointment anyway.

Allll black 

Showing off the white arms for good measure.



6 comments :

  1. Sorry to hear you have the EH again. That's awful.

    I also had hair loss issues with acyclovir. When I had my first bout of EH, the doc prescribed the oral acyclovir and my hair was falling out when I brushed.

    hope you feel better soon. You've been through enough already!

    On the plus side, the photos look great and I'm loving those white arms!!! Mine have still got a bit of residual tan from August and apart from a bit of pink on my cheeks the rest of my bod is clear. It's nice to know there is a light at the end of the tunnel. X

    ReplyDelete
  2. Hi Jenny
    Have you approached a professional about dietary approaches to strengthen your immune system? I don't mean to lecture, but I have been taking some supplements and I have not been sick in months (I was getting sick every few weeks leading up to the start of my tsw) ... maybe it could help improve the effects of the drug?
    again sorry if you've already tried but i haven't read through your whole blog so I'm not sure what you've already tried
    I love your black dress too!!! Hope you feel better soon

    ReplyDelete
  3. Hey I've had EH on and off for years I try not to take the aciclovor as I also stayed away from steroid creams etc , I find that's its my body telling me I'm run down when it comes up or stress I drink alcohol and when I've had a lot it will come also I tend to think eating good and literally spending whole day in bed is better than the tablets sleep is a healer , if I feel a slight tingle on my face or bad headache I know it's coming and take 1 or 2 pills drink loads of water and make sure I get a good 12 hours sleep forced sometimes I use oilatum plus in the bath daily and diprobase that's been the best and I've tried alot I'm 29 and had eczema all my life and EH about 12 years ago was my first it will never go so you need to trial things to manage you're body going for runs and sweating out toxins is also great I look at as the EH is my body removing poison certainly looks and smells like it ! Sleeps got a lot to do with it for me I wonder how you're sleeping is good luck with it its a real strain on you're life that no one really understands as can make you feel down so keep you're chin up

    ReplyDelete
  4. Hi dear..i've had EH last month and being warded. After discharged my derm give me prednisolone.after stopped taking it, it comes back.is it tru e EH cannot be cure? Missing my normal life..huhuhu

    ReplyDelete
    Replies
    1. Hi there,
      Yes it is true there is no cure for herpeticum as it is part of the herpes simplex family. The only thing that can keep it at bay is lack of stress, inexcessive sunshine exposure and lowered alcohol consumption. I've found that pred always makes me come out in EH. As long as you are able to quickly take the antiviral meds it should halt the rapid spread. They say it is supposed to become less and less aggressive as time goes on but I haven't found that with my own experience.

      Delete
  5. Tq jenny for ur info...i've read about this EH and feel very discomfort..because i have children and worry if this can be spread to them also. Is EH can be spread easily to other people? Can't keep my mind free without thinking of this...

    ReplyDelete